Alert archive / Florida / High Surf Advisories in 2023

High Surf Advisory 9, NWS Mobile, AL

November 13, 2023Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this high surf advisory at Nov 13, 2023, 2:38 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 14, 2023, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2023, 2:38 PM CST (20:38 UTC)
In effect from
Nov 14, 2023, 6:00 PM CST
Expired
Nov 14, 2023, 12:55 PM CST
In force
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WHUS44 KMOB 132038
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
238 PM CST Mon Nov 13 2023

ALZ265-266-FLZ202-204-206-140500-
/O.NEW.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/
/O.CON.KMOB.RP.S.0034.231114T1200Z-231116T1200Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
238 PM CST Mon Nov 13 2023

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO NOON CST
THURSDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents
  expected. For the High Surf Advisory, large breaking waves of 5
  to 8 feet expected in the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Rip Current Risk, from Tuesday morning 
  through late Wednesday night. For the High Surf Advisory, from 
  6 PM Tuesday to noon CST Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
964 
WHUS44 KMOB 140515
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1115 PM CST Mon Nov 13 2023

ALZ265-266-FLZ202-204-206-141300-
/O.EXT.KMOB.RP.S.0034.231114T1200Z-231117T1200Z/
/O.CON.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1115 PM CST Mon Nov 13 2023

...HIGH RIP CURRENT RISK NOW IN EFFECT FROM 6 AM CST TUESDAY
THROUGH LATE THURSDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO NOON
CST THURSDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the High Surf Advisory, large breaking waves of 
  5 to 8 feet expected in the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Rip Current Risk, from 6 AM CST Tuesday 
  through late Thursday night. For the High Surf Advisory, from 
  6 PM Tuesday to noon CST Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
936 
WHUS44 KMOB 141001
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
401 AM CST Tue Nov 14 2023

ALZ265-266-FLZ202-204-206-141815-
/O.CON.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/
/O.CON.KMOB.RP.S.0034.231114T1200Z-231117T1200Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
401 AM CST Tue Nov 14 2023

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE THURSDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST THURSDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents
  expected. For the High Surf Advisory, large breaking waves of 6
  to 9 feet expected in the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Rip Current Risk, through late Thursday 
  night. For the High Surf Advisory, from 6 PM this evening to 
  noon CST Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced and experienced swimmers should remain out of the 
water due to dangerous surf conditions.


&&

$$
102 
WHUS44 KMOB 141855
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1255 PM CST Tue Nov 14 2023

ALZ265-266-FLZ202-204-206-150300-
/O.UPG.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/
/O.NEW.KMOB.SU.W.0004.231115T0000Z-231116T1800Z/
/O.NEW.KMOB.CF.Y.0004.231116T0000Z-231116T1200Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-231117T1200Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1255 PM CST Tue Nov 14 2023

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE THURSDAY
NIGHT...
...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM
CST THURSDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents.
  For the High Surf Warning, dangerously large breaking waves of 9
  to 11 feet expected in the surf zone. For the Coastal Flood 
  Advisory, minor coastal flooding expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Rip Current Risk, through late Thursday 
  night. For the High Surf Warning, from 6 PM this evening to 
  noon CST Thursday. For the Coastal Flood Advisory, from 6 PM 
  Wednesday to 6 AM CST Thursday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Breaking waves can sweep 
  people off jetties and docks, and into dangerous seas. Life-
  threatening swimming conditions and significant beach erosion 
  can be expected. Rip currents can sweep even the best swimmers 
  away from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Nov 13, 1:25 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 13, 1:25 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
125 PM CST Mon Nov 13 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 125 PM CST Mon Nov 13 2023

MVFR ceilings will lower overnight into Tuesday morning with IFR
to LIFR ceilings possible. Scattered showers will begin to move
in by the overnight hours with steadier rain moving in from the
west after midnight tonight. Northeasterly winds are expected to
gradually increase. /13

&&

.NEAR TERM...
(Now through Tuesday)
Issued at 125 PM CST Mon Nov 13 2023

Overcast skies persist early this Monday morning across the forecast
area, with temperatures in the upper 50s to lower 60s. Not
anticipating any breaks in the cloud cover which will limit how much
cooling we'll experience through the remainder of the predawn hours.
The upper level shortwave that we've been advertising the past few
nights is making its way into the Southern Plains, but will make
slow progress eastward today. Flow aloft will become increasingly
from the southwest through the day as the shortwave moves closer,
with the vertical column becoming saturated by the afternoon. Thus,
we'll see an increase in rain chances for our western zones, though
rain will be fairly light. Cloud cover won't budge much today, so
temps will only rise a few degrees making for a seasonably mild day.
Expect highs to warm into the upper 60s by the afternoon. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  62  54  65  57  69  58  73 /  70  80  80  70  50  20  10  10
Pensacola   58  64  57  66  60  69  62  73 /  60  80  80  80  60  30  10  10
Destin      59  67  59  69  62  73  63  76 /  50  70  80  80  60  40  10  10
Evergreen   51  61  50  63  53  69  55  74 /  50  70  70  80  60  40  10  10
Waynesboro  51  59  48  59  52  65  54  71 /  70  70  80  70  60  20  20  10
Camden      50  62  46  59  49  65  53  71 /  30  60  70  80  60  40  20  10
Crestview   53  63  52  65  55  70  57  76 /  50  70  70  80  60  40  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Tuesday morning through late
     Wednesday night for ALZ265-266.

FL...High Rip Current Risk from Tuesday morning through late
     Wednesday night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 6 AM Tuesday to 6 PM CST Wednesday for
     GMZ630>636.

     Small Craft Advisory from 6 AM to noon CST Tuesday for GMZ650-
     655.

     Gale Watch from Tuesday afternoon through Wednesday afternoon
     for GMZ650-655-670-675.

     Small Craft Advisory until noon CST Tuesday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:24 AM CSTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa5 days
Nov 13, 3:23 AM CSTGale WatchMOB12 hr
Nov 13, 3:10 PM CSTGale WarningMOB60 hr
Nov 13, 3:10 PM CSTSmall Craft AdvisoryMOB69 hr

Nearby

High Surf Advisories in Florida, 2023High Surf Advisories in Alabama, 2023Every high surf advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.